Weight gain with glipized

sexyswamprat
By sexyswamprat Latest Reply 2008-10-10 09:22:24 -0500
Started 2008-10-01 07:54:24 -0500

I saw a new endocrinoligist on monday and she informed me that my glipized may be the reason for my wieght gain. This was news to me. Has anyone else taking glipized experienced weight gain? She also informed me that I may be taking the wrong medication for being insulin resistant. She has ordered 21 different blood tests, a ct scan and a mri. Once she gets those results back she plans on changing my meds.


5 replies

kdroberts
kdroberts 2008-10-06 03:16:22 -0500 Report

All the drugs in that class (common ones are glipizide, glyburide and glimepiride) can cause weigh gain in some people. It's not common but it's one of the more common side effects.

Your doctor could be right about it not being right for you if you are insulin resistant since all it does is make your body churn out more insulin. If you aren't on any of these now then you may find yourself on one or more when your doctor re-evaluates. Get the research done now and you'll know what they are talking about! Actos, Avandia, Metformin, Precose, Glyset and possibly but unlikely Byetta and Januvia.

sexyswamprat
sexyswamprat 2008-10-08 10:25:47 -0500 Report

Thanks kd,

I had a ct and mri done on monday and 21 different blood test. It should be about 2 weeks for my results. She did talk about putting me on metformin once she gets all the tests back. Mainly all those test are for my pcos. She has a strong suspision that there is a problem with my thyroid. Why someone didn't check it sooner is beyond me. I wonder why the doctor who put me on the glipized didn't mention weight gain is possible? But you know I don't really recall reading about it when I was looking up all my meds. Thanks for the info.
Hugs, Lynda

teddybearcub1960
teddybearcub1960 2008-10-06 02:07:11 -0500 Report

Yeah I have noticed weight gain but I thought that maybe it was the latest pill the Dr. put me on. But come to think about it I have been gaining weight for a long time, and I have been on glipizide for a few years now.

2catty
2catty 2008-10-04 09:18:28 -0500 Report

I have heard that as a matter of fact. I myself have been wondering about glyburide. I hate taking this stuff. I get lows sometimes, then when I treat it, it will start going really high.

Next Discussion: Mri contrast »